Alert archive / Florida / Wind Chill Advisories in 2018

Wind Chill Advisory 2, NWS Tampa Bay, FL

January 2, 2018Levy County, Florida

NWS Tampa Bay, FL issued this wind chill advisory at Jan 2, 2018, 5:24 PM EST for Levy County, Florida. It took effect at Jan 3, 2018, 12:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2018, 5:24 PM EST (22:24 UTC)
In effect from
Jan 3, 2018, 12:00 AM EST
Expired
Jan 3, 2018, 9:00 AM EST
In force
9 hr
Issued by
NWS Tampa Bay, FL

County Levy County, FL

The radar

The Jacksonville radar (KJAX), 170 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

889 
WWUS42 KTBW 022224
WSWTBW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
524 PM EST Tue Jan 2 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST
WEDNESDAY FOR LEVY COUNTY...

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST WEDNESDAY...

.Low pressure will intensify over the northern Bahamas overnight
with moisture wrapping into the northern half of Florida. The
moisture will combine with an unseasonably cold airmass and an
approaching upper level system to cause rain. A small part of
northern Levy County will reach freezing and freezing rain is
expected late tonight. Most of the county will remain above
freezing.

FLZ139-239-031400-
/O.NEW.KTBW.WC.Y.0002.180103T0500Z-180103T1400Z/
/O.CON.KTBW.WW.Y.0001.180103T0900Z-180103T1400Z/
Coastal Levy-Inland Levy-
Including the cities of Cedar Key, Yankeetown, Chiefland, 
Bronson, and Williston
524 PM EST Tue Jan 2 2018

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST WEDNESDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM
EST WEDNESDAY...

* WHAT...Temperatures to drop to freezing in far northern Levy
  County and freezing rain is likely. Drivers should be especially
  careful over bridges as they freeze faster than other road 
  surfaces. Total accumulations of 0.03 inches is expected. Wind 
  chill values of 20 to 25 degrees are expected after midnight 
  tonight through early Wednesday morning.

* WHERE...Coastal Levy and Inland Levy Counties.

* WHEN...For the Winter Weather Advisory, from 4 AM to 9 AM EST 
  Wednesday. For the Wind Chill Advisory, from midnight tonight 
  to 9 AM EST Wednesday.

* ADDITIONAL DETAILS...Most of Levy County will remain above
  freezing overnight. The far northern part of Levy County will be
  on the southern tip of wintery precipitation in parts of North
  Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that freezing rain will cause 
travel difficulties. Be prepared for slippery roads and limited 
visibilities...and use caution while driving.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Hypothermia can occur if
precautions are not taken. 

$$
2 follow-up statements
151 
WWUS42 KTBW 030857
WSWTBW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
357 AM EST Wed Jan 3 2018

...WINTER WEATHER AND WIND CHILL ADVISORIES IN EFFECT FROM 4 AM 
TO 9 AM EST WEDNESDAY FOR LEVY COUNTY...

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST THURSDAY FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA...

.An area of moisture across the northeastern Gulf will combine 
with an unseasonably cold airmass to create a cold rain across
much of the area this morning. A small part of northern Levy 
County will see temperatures below freezing allowing for a brief 
period of freezing rain. Most of the county will remain above 
freezing however. This system will move away from the area this
afternoon allowing for a reinforcing shot of cold air to move
into the area tonight allowing for low wind chills areawide by
Thursday morning. 


FLZ139-239-032100-
/O.NEW.KTBW.WC.Y.0003.180104T0300Z-180104T1500Z/
/O.CON.KTBW.WC.Y.0002.000000T0000Z-180103T1400Z/
/O.CON.KTBW.WW.Y.0001.180103T0900Z-180103T1400Z/
Coastal Levy-Inland Levy-
Including the cities of Cedar Key, Yankeetown, Chiefland, 
Bronson, and Williston
357 AM EST Wed Jan 3 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST THURSDAY...

* WHAT...Very cold wind chills expected including during the
  morning commute. Expect wind chills to range from 30 above zero
  to 25 above zero. Trace accumulations of ice will also be
  possible. 

* WHERE...Coastal Levy and Inland Levy Counties.

* WHEN...For the Wind Chill Advisory, until 9 AM EST this 
  morning. For the Winter Weather Advisory, until 9 AM EST this 
  morning. For the Wind Chill Advisory, from 10 PM this evening 
  to 10 AM EST Thursday.

* ADDITIONAL DETAILS...The cold wind chills over a prolonged
  period could result in hypothermia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Hypothermia can occur if
precautions are not taken. Make sure you wear a hat and gloves.

A Winter Weather Advisory for blowing snow means that
visibilities will be limited due to strong winds blowing snow
around. Use caution when traveling, especially in open areas. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Hypothermia can occur if
precautions are not taken. Make sure you wear a hat and gloves.

$$

FLZ043-050-052-056-057-061-142-148-149-151-155-160-162-165-242-
248-249-251-255-260-262-265-032100-
/O.NEW.KTBW.WC.Y.0003.180104T0300Z-180104T1500Z/
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Citrus-
Coastal Hernando-Coastal Pasco-Coastal Hillsborough-
Coastal Manatee-Coastal Sarasota-Coastal Charlotte-Coastal Lee-
Inland Citrus-Inland Hernando-Inland Pasco-Inland Hillsborough-
Inland Manatee-Inland Sarasota-Inland Charlotte-Inland Lee-
Including the cities of Wildwood, Lake Panasoffkee, Bushnell, 
The Villages, St. Petersburg, Clearwater, Largo, Lakeland, 
Winter Haven, Wauchula, Bowling Green, Zolfo Springs, Sebring, 
Avon Park, Placid Lakes, Arcadia, Crystal River, Homosassa, 
Hernando Beach, Bayport, Port Richey, Hudson, Tampa, 
Apollo Beach, Westchase, Bradenton, Anna Maria Island, Venice, 
Sarasota, Englewood, Port Charlotte, Punta Gorda, Cape Coral, 
Captiva, Sanibel, Inverness, Brooksville, Spring Hill, Dade City,
Zephyrhills, Brandon, Plant City, Sun City Center, Parrish, 
Lakewood Ranch, Myakka City, North Port, Babcock Ranch, 
Fort Myers, and Lehigh Acres
357 AM EST Wed Jan 3 2018

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST THURSDAY...

* WHAT...Very cold wind chills expected. The cold wind chills over
  a prolonged period could result in hypothermia. Expect wind
  chills to range from 20 above zero to 35 above zero.

* WHERE...Portions of central, south central, southwest and west 
  central Florida.

* WHEN...From 10 PM this evening to 10 AM EST Thursday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Hypothermia can occur if
precautions are not taken. Make sure you wear a hat and gloves.

$$
871 
WWUS42 KTBW 031414
WSWTBW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
914 AM EST Wed Jan 3 2018

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST THURSDAY FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA...

.An area of moisture across the northeastern Gulf will combine
with an unseasonably cold airmass to create a cold rain across
much of the area this morning. A small part of northern Levy
County will see temperatures below freezing allowing for a brief
period of freezing rain. Most of the county will remain above
freezing however. This system will move away from the area this
afternoon allowing for a reinforcing shot of cold air to move
into the area tonight allowing for low wind chills areawide by
Thursday morning.

FLZ139-239-040000-
/O.EXP.KTBW.WC.Y.0002.000000T0000Z-180103T1400Z/
/O.EXP.KTBW.WW.Y.0001.000000T0000Z-180103T1400Z/
/O.CON.KTBW.WC.Y.0003.180104T0300Z-180104T1500Z/
Coastal Levy-Inland Levy-
Including the cities of Cedar Key, Yankeetown, Chiefland, 
Bronson, and Williston
914 AM EST Wed Jan 3 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST THURSDAY...
...WIND CHILL ADVISORY HAS EXPIRED...
...WINTER WEATHER ADVISORY HAS EXPIRED...

* WHAT...Very cold wind chills expected. The cold wind chills over
  a prolonged period could result in hypothermia. Expect wind
  chills to range from 20 above zero to 30 above zero.

* WHERE...Coastal Levy and Inland Levy Counties.

* WHEN...From 10 PM this evening to 10 AM EST Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Hypothermia can occur if
precautions are not taken. Make sure you wear a hat and gloves.

$$

FLZ043-050-052-056-057-061-142-148-149-151-155-160-162-165-242-
248-249-251-255-260-262-265-040000-
/O.CON.KTBW.WC.Y.0003.180104T0300Z-180104T1500Z/
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Citrus-
Coastal Hernando-Coastal Pasco-Coastal Hillsborough-
Coastal Manatee-Coastal Sarasota-Coastal Charlotte-Coastal Lee-
Inland Citrus-Inland Hernando-Inland Pasco-Inland Hillsborough-
Inland Manatee-Inland Sarasota-Inland Charlotte-Inland Lee-
Including the cities of Wildwood, Lake Panasoffkee, Bushnell, 
The Villages, St. Petersburg, Clearwater, Largo, Lakeland, 
Winter Haven, Wauchula, Bowling Green, Zolfo Springs, Sebring, 
Avon Park, Placid Lakes, Arcadia, Crystal River, Homosassa, 
Hernando Beach, Bayport, Port Richey, Hudson, Tampa, 
Apollo Beach, Westchase, Bradenton, Anna Maria Island, Venice, 
Sarasota, Englewood, Port Charlotte, Punta Gorda, Cape Coral, 
Captiva, Sanibel, Inverness, Brooksville, Spring Hill, Dade City,
Zephyrhills, Brandon, Plant City, Sun City Center, Parrish, 
Lakewood Ranch, Myakka City, North Port, Babcock Ranch, 
Fort Myers, and Lehigh Acres
914 AM EST Wed Jan 3 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST THURSDAY...

* WHAT...Very cold wind chills expected. The cold wind chills over
  a prolonged period could result in hypothermia. Expect wind
  chills to range from 20 above zero to 35 above zero.

* WHERE...Portions of central, south central, southwest and west 
  central Florida.

* WHEN...From 10 PM this evening to 10 AM EST Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Hypothermia can occur if
precautions are not taken. Make sure you wear a hat and gloves.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 2, 3:02 PM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Jan 2, 3:02 PM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
302 PM EST Tue Jan 2 2018

Radar detected low topped Atlantic showers trying to reach
the eastern parts of Polk and Highlands County. Otherwise it
was dry with a large thin layer of low clouds trapped under
a strong temperature inversion. There were a few breaks in
the clouds near the Gulf Coast.

.SHORT TERM (Tonight and Wednesday)...
Low pressure will intensify over the northern Bahamas overnight
with moisture wrapping into the northern half of Florida. The
moisture will combine with an unseasonably cold airmass and an
approaching upper level system to cause rain. A small part of
northern Levy County will reach freezing and freezing rain is
expected late tonight and just after day break. Most of the
county will remain above freezing.

The rain ends from west to east Wednesday with skies clearing
by evening. Gusty northwest winds and high temperatures 5 TO
15 degrees below normal will make for a cold day regardless
of any sunshine.

.Long Term (Wednesday Night-Tuesday)...
A strong surface low will be developing over the Atlantic
offshore of the GA coast, with the upper shortwave/trough
sweeping over the state, and across the local area, cold and
dry air will be moving in under high pressure. Lows will
fall below freezing for several hours across the northern
zones, with hard freeze conditions possible across northern
portions of the Nature Coast. Lows will be in the mid to
upper 20s north, to the lower to mid 30s inland, and the mid
30s to lower 40s coastal central and south. Highs Thursday
around 50 north to around 60 south.

High pressure and cold conditions then continue through Saturday,
with a weak reinforcing boundary moving through the area on Friday.
Lows will continue to see freezing temperatures for northern and
inland areas, with hard freezes possible across portions of the
nature coast. Highs will continue in the 50s and 60s. Then for
Sunday and Monday, the high pressure center shifts east and winds
turn to the E/SE with temperatures quickly moderating and moisture
quickly returning. A cold front will then push through the area
Monday night/Tuesday with some showers possible along and ahead of
the front. Highs will reach back into the 70s, and lows increase
into the mid 40s to mid 50s by Sunday night, and in the lower 50s to
lower 60s by Monday night.

.Long Term (Wednesday Night-Tuesday)...

A strong surface low will be developing over the Atlantic offshore
of the GA coast, with the upper shortwave/trough sweeping over the
state, and across the local area, cold and dry air will be moving in
under high pressure. Lows will fall below freezing for several hours
across the northern zones, with hard freeze conditions possible
across northern portions of the Nature Coast. Lows will be in the
mid to upper 20s north, to the lower to mid 30s inland, and the mid
30s to lower 40s coastal central and south. Highs Thursday around 50
north to around 60 south.

High pressure and cold conditions then continue through Saturday,
with a weak reinforcing boundary moving through the area on Friday.
Lows will continue to see freezing temperatures for northern and
inland areas, with hard freezes possible across portions of the
nature coast. Highs will continue in the 50s and 60s. Then for
Sunday and Monday, the high pressure center shifts east and winds
turn to the E/SE with temperatures quickly moderating and moisture
quickly returning. A cold front will then push through the area
Monday night/Tuesday with some showers possible along and ahead of
the front. Highs will reach back into the 70s, and lows increase
into the mid 40s to mid 50s by Sunday night, and in the lower 50s to
lower 60s by Monday night.

&&

.AVIATION...
MVFR ceilings from Tampa to Fort Myers have broken up but areas to
the east will be in it for the duration. Northeast winds will bring
in periods of MVFR ceilings by this afternoon before staying put
overnight. A strong upper level system will move into the eastern
Gulf of Mexico overnight spreading cold showers late in the period.
Conditions improve Wednesday afternoon.

&&

.MARINE...
Winds are expected to drop below advisory levels later this
evening, however, residual wave actions up to 7 feet is
expected to keep advisory conditions in place through early
Wednesday morning over the offshore marine zones beyond 20
miles from shore. Another cold front will cross the eastern
Gulf of Mexico Wednesday morning...ushering in another
period of advisory level winds Wednesday evening. Winds and
seas come down to a more reasonable level Thursday and
beyond.

&&

.FIRE WEATHER...
No significant fire weather concerns. Rain moves in late
tonight and Wednesday. Levy County may have a few hours of
humidity below 35% Thursday evening.

&&

.Preliminary Point Temps/PoPs...
TPA  46  55  38  56 /  50  70   0   0
FMY  52  61  43  60 /  10  40  10   0
GIF  46  53  34  55 /  30  60   0   0
SRQ  49  58  42  57 /  40  60  10   0
BKV  41  52  30  53 /  50  70   0   0
SPG  46  57  42  55 /  50  70   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 6 PM EST this evening for
     Coastal Charlotte-Coastal Lee-Coastal Manatee-Coastal
     Sarasota-Pinellas.

     Winter Weather Advisory from 4 AM to 9 AM EST Wednesday
     for Coastal Levy-Inland Levy.

Gulf waters...Small Craft Advisory until 4 AM EST Wednesday for Waters
     from Bonita Beach to Englewood FL out 20 to 60 NM-
     Waters from Englewood to Tarpon Springs FL out 20 to
     60 NM.

     Small Craft Advisory until 10 PM EST this evening for
     Charlotte Harbor and Pine Island Sound-Coastal waters
     from Bonita Beach to Englewood FL out 20 NM-Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Coastal waters from Tarpon Springs to Suwannee River
     FL out 20 NM-Tampa Bay waters-Waters from Tarpon
     Springs to Suwannee River FL out 20 to 60 NM.

&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...72/Noah
MID TERM/LONG TERM/DECISION SUPPORT...24/Hubbard
Hazardous weather outlook, Jan 2, 4:45 AM EST, 12 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
445 AM EST Tue Jan 2 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-022145-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
445 AM EST Tue Jan 2 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...EXCESSIVE COLD IMPACT...
A wind chill advisory remains in effect for a good portion of the
area this morning with brisk winds making it feel quite cold by
Florida standards. Make sure to dress in layers to protect
yourself from the cold. Overnight tonight and into early Wednesday
morning a very brief period of freezing rain may be possible
across northern Levy County.

...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches.

...MARINE IMPACTS...
Boating conditions will be hazardous to all small craft through
late tonight and mariners are urged to check with the latest
forecasts before finalizing plans.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

...EXCESSIVE COLD IMPACT...
Temperatures will be well below normal for much of the upcoming
week. Overnight lows near or below freezing can be expected across
portions of west central and southwest Florida into the weekend.
Wind chill values make it feel even colder with wind chill values
in the teens and 20s possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

McKaughan

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:21 AM ESTFreeze WatchTBWLevy11 hr
Jan 2, 2:39 PM ESTWinter Weather AdvisoryTBWLevy18 hr

Nearby

Wind Chill Advisories in Florida, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.